6 doctors weighed in:
Could Accutane cause the deterioration of knee cartilage?
6 doctors weighed in

Dr. Robert Levine
Orthopedic Surgery
3 doctors agree
In brief: Nolt likely
By cartilage degeneration, I am assume you mean meniscus degeneration.
This is not list as an adverse event. Also on nlm search there were no articles that reported any meniscus problem associated with Accutane use. Joint pain and musculoskeletal symptoms are not uncommon. If you mean arthritis, it has been reported as an associated adverse event and is mentioned in the package insert.

In brief: Nolt likely
By cartilage degeneration, I am assume you mean meniscus degeneration.
This is not list as an adverse event. Also on nlm search there were no articles that reported any meniscus problem associated with Accutane use. Joint pain and musculoskeletal symptoms are not uncommon. If you mean arthritis, it has been reported as an associated adverse event and is mentioned in the package insert.
Dr. Robert Levine
Dr. Robert Levine
Thank
Dr. Richard Perlman
Orthopedic Surgery
1 doctor agrees
In brief: Not listed
It can cause major birth defects and has a number of skeletal and psychiatry side effects, but I have not found knee cartilage deterioration listed as a side effect.
This is a medication that is restricted in its use because of the serious side effects.

In brief: Not listed
It can cause major birth defects and has a number of skeletal and psychiatry side effects, but I have not found knee cartilage deterioration listed as a side effect.
This is a medication that is restricted in its use because of the serious side effects.
Dr. Richard Perlman
Dr. Richard Perlman
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
490K people helped
Continue
107,000 doctors available
Read more answers from doctors